Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 8, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 1, 2020, 3:46 PM MDT for 10 counties in New Mexico. It took effect at Apr 2, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2020, 3:46 PM MDT (21:46 UTC)
- In effect from
- Apr 2, 2020, 12:00 PM MDT
- Expired
- Apr 2, 2020, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 50 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3090 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622 WWUS85 KABQ 012146 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 346 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING IN EFFECT THROUGH 700 PM MDT TODAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM NOON TO 800 PM MDT THURSDAY FOR EASTERN NEW MEXICO...THE MIDDLE RIO GRANDE VALLEY AND NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES... .Gusty downslope winds will contribute to warmer than normal temperatures as well as low humidities, and will combine with unstable conditions over northeast and east central New Mexico this afternoon and early evening to produce critical fire weather conditions. Critical fire weather conditions will return to all of eastern New Mexico Thursday afternoon and evening as well as to the Middle Rio Grande Valley and Northwest Highlands. NMZ104-108-021300- /O.UPG.KABQ.FW.A.0005.200402T1800Z-200403T0100Z/ /O.NEW.KABQ.FW.W.0008.200402T1800Z-200403T0200Z/ /O.CON.KABQ.FW.W.0007.000000T0000Z-200402T0100Z/ Northeast Plains-East Central Plains- 346 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...East Central and Northeast Plains through 7 PM today. A red flag warning is in effect from noon through 800 pm MDT Thursday. * 20 FOOT WINDS...Southwest to west 20 to 30 mph with gusts to around 40 mph this afternoon and Thursday afternoon. * RELATIVE HUMIDITY...Ranging from 10 to 15 percent this afternoon and Thursday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-106-107-021300- /O.UPG.KABQ.FW.A.0005.200402T1800Z-200403T0100Z/ /O.NEW.KABQ.FW.W.0008.200402T1800Z-200403T0200Z/ Northeast Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains- 346 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands and Sandia, Manzano and Gallinas Mountains below any snowpack from Thursday afternoon through Thursday evening. * 20 FOOT WINDS...Southwest to west 15 to 30 mph with gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Ranging from 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ105-021300- /O.NEW.KABQ.FW.W.0008.200402T1800Z-200403T0200Z/ Northwest Highlands- 346 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Thursday. * AREA AND TIMING...Northwest Highlands from noon to 800 pm MDT Thursday. * 20 FOOT WINDS...West 15 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Ranging from 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 40
2 follow-up statements
277 WWUS85 KABQ 020049 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 649 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR EASTERN NEW MEXICO...THE MIDDLE RIO GRANDE VALLEY AND NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES... .Winds will continue to strengthen across the area on Thursday with gusts up to 40 to 45 mph expected. Combined with minimum humidities of 10 to 15 percent, above normal temperatures, and unstable conditions, widespread critical fire weather conditions are expected Thursday afternoon and evening. NMZ104-108-021200- /O.EXP.KABQ.FW.W.0007.000000T0000Z-200402T0100Z/ /O.CON.KABQ.FW.W.0008.200402T1800Z-200403T0200Z/ Northeast Plains-East Central Plains- 649 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... * AREA AND TIMING...East Central and Northeast Plains from 12 PM until 8 PM Thursday. * 20 FOOT WINDS...Southwest to west 20 to 30 mph with gusts to around 40 mph. * RELATIVE HUMIDITY...10 to 13 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-105>107-021200- /O.CON.KABQ.FW.W.0008.200402T1800Z-200403T0200Z/ Northeast Highlands-Northwest Highlands-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains- 649 PM MDT Wed Apr 1 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY... * AREA AND TIMING...Northeast Highlands and Sandia, Manzano and Gallinas Mountains below any snowpack from 12 PM until 8 PM. * 20 FOOT WINDS...Southwest to west 15 to 30 mph with gusts of 40 to 45 mph. * RELATIVE HUMIDITY...Ranging from 10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
091 WWUS85 KABQ 021144 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 544 AM MDT Thu Apr 2 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY FOR EASTERN NEW MEXICO...THE MIDDLE RIO GRANDE VALLEY AND NORTHWEST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITIES... .Winds will strengthen this afternoon with gusts of 35 to 45 mph expected. Combined with minimum humidities of 10 to 15 percent, above normal temperatures, and unstable conditions, widespread critical fire weather conditions are expected this afternoon and evening. NMZ103>108-030200- /O.CON.KABQ.FW.W.0008.200402T1800Z-200403T0200Z/ Northeast Highlands-Northeast Plains-Northwest Highlands- Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- East Central Plains- 544 AM MDT Thu Apr 2 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * AREA AND TIMING...Northeast Highlands, Northeast Plains, Northwest Highlands, Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains, East Central Plains from 12 PM today until 8 PM. * 20 FOOT WINDS...Southwest to west 20 to 35 mph with occasional gusts to around 45 mph. * RELATIVE HUMIDITY...10 to 15 percent with the lowest humidity found in the east central plains of New Mexico. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 1, 3:04 PM MDT, 42 minutes earlier.
Area forecast discussion, Apr 1, 3:04 PM MDT, 42 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 304 PM MDT Wed Apr 1 2020 .SYNOPSIS... Strong winds and critical fire weather conditions remain on tap for the area on Thursday. While breezy to windy conditions are expected areawide, Red Flag conditions will become more widespread across eastern New Mexico as well as the Rio Grande Valley and portions of west central New Mexico. Avoid outdoor burning. A backdoor cold front moves through the eastern plains Thursday night into Friday morning, bringing much cooler temperatures behind it. Drier and warmer weather will then be the rule for the weekend and into early next week. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)... Mid and high clouds remain over much of NM but temperatures have soared into the 60s and 70s, except low to mid 80s on parts of the eastern plains. Tough to pinpoint an area for any rain to reach the ground as dewpoints are in the teens and 20s. It's modestly unstable across northern NM so have mention of a rain or snow shower on the Sangre de Cristo mountain peaks for this evening. Otherwise it will be mild again tonight with clouds gradually giving way to clearing skies. Another mild and windy day Thursday with overall less clouds but higher wind speeds. Will likely need a few wind advisories. The back door cold front will wait until early Thursday night to reach the northeast, moving south but not far west during the night. CHJ LONG TERM...(FRIDAY THROUGH WEDNESDAY)... A backdoor cold front will begin moving south and west across the eastern plains Thursday night, but stronger westerly flow will likely cause the front to stall by early Friday morning before it can push into the gaps of the central mountains. Temperatures cool on Friday with the most pronounced cooling across the east behind the front. An area of low clouds is still expected to form along the east slopes of the central mountain chain as well as northeast NM, but should clear pretty quickly by the early afternoon. The frontal boundary resumes moving eastward Friday night into central NM, but very little in the way of a gap wind is expected. Most places will remain dry behind the front aside from some light rain/snow showers along the east slopes of the Sangres Friday due to upslope flow. Dry, west to southwest flow set up through the weekend and into early next week with temperatures quickly warming. Low-level return flow could help spark an isolated shower/thunderstorm across far southeast NM on Sunday although models continue to back off on how much moisture is able to make its way into the area. Some welcome precipitation could be in store next week, but there remains significant differences in current models. Models are currently showing a strong Pacific low that moves into the SoCal area by mid-week before moving eastward. There remains big differences in the track and timing amongst the operational models and their ensembles, but precipitation may be in the cards for NM late next week as well as another round of springtime winds. 15 && .FIRE WEATHER... Spotty critical fire weather conditions exist across the area and they will continue into early evening. Winds will subside some tonight but remain breezy to windy over the mountain peaks. More wind for Thursday with higher speeds over a larger area. We will upgrade the Fire Weather Watch to a Red Flag Warning for central and eastern areas, and add zone 105 to the RFW. Any precipitation will be confined to a small area of the Tusas Mountains near the CO border. The back door cold front will make progress south down the eastern plains Thursday night but will get hung up on the eastern highlands until Friday evening when the front gains momentum again and presses to the central mountains. East winds may squeeze through the passes and gaps into the Rio Grande Valley. Friday will be much cooler in the east behind the front. Upslope flow could lead to some rain and snow showers over the Sangres late Friday through Friday night. Winds will be lower Friday everywhere. The weekend and Monday look dry and mild with mostly above normal temperatures. Winds will increase all three days with critical fire weather concerns in the northeast Sunday and Monday. A storm to our west may finally impact NM mid to late next week. CHJ && .AVIATION... 18Z TAF CYCLE Plenty of mid to high level clouds over NM next 18 hrs as an upper level trough passes to our north. Surface lee trough with occasional SW wind gusts to around 30kt or 35kt aft 18Z along the east slopes of the central mt chain and into the northeast and east central plains. Considerable virga this afternoon could produce strong wind gusts but little or no rain just about anywhere. Can't rule out a few dry lightning strikes as well. Stronger W-SW winds Thursday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 42 67 30 61 / 5 5 5 0 Dulce........................... 34 62 29 58 / 10 10 10 0 Cuba............................ 36 63 31 60 / 0 5 0 5 Gallup.......................... 37 66 27 63 / 0 0 0 0 El Morro........................ 32 64 29 60 / 10 0 0 0 Grants.......................... 35 68 29 64 / 5 0 0 0 Quemado......................... 34 66 29 64 / 10 0 0 0 Datil........................... 34 65 31 62 / 10 0 0 0 Glenwood........................ 42 68 41 71 / 5 0 0 0 Chama........................... 29 54 25 52 / 10 20 10 5 Los Alamos...................... 41 65 37 58 / 5 0 0 0 Pecos........................... 37 64 35 57 / 10 0 0 5 Cerro/Questa.................... 31 59 30 57 / 10 5 0 10 Red River....................... 27 50 26 48 / 10 5 0 10 Angel Fire...................... 30 56 26 50 / 10 0 0 10 Taos............................ 32 63 30 58 / 0 0 0 5 Mora............................ 36 63 31 57 / 10 0 0 10 Espanola........................ 39 71 38 65 / 0 0 0 0 Santa Fe........................ 38 66 37 59 / 10 0 0 0 Santa Fe Airport................ 38 70 35 62 / 5 0 0 0 Albuquerque Foothills........... 44 72 44 67 / 5 0 0 0 Albuquerque Heights............. 46 73 42 68 / 5 0 0 0 Albuquerque Valley.............. 46 76 42 71 / 0 0 0 0 Albuquerque West Mesa........... 44 74 42 69 / 0 0 0 0 Belen........................... 44 78 41 72 / 5 0 0 0 Bernalillo...................... 44 75 41 70 / 5 0 0 0 Bosque Farms.................... 44 76 40 70 / 5 0 0 0 Corrales........................ 44 74 41 70 / 5 0 0 0 Los Lunas....................... 43 77 39 70 / 5 0 0 0 Placitas........................ 42 73 41 66 / 5 0 0 0 Rio Rancho...................... 43 74 41 69 / 0 0 0 0 Socorro......................... 46 79 43 74 / 5 0 0 5 Sandia Park/Cedar Crest......... 39 67 38 61 / 10 0 0 0 Tijeras......................... 40 71 39 64 / 10 0 0 0 Edgewood........................ 37 70 36 64 / 10 0 0 0 Moriarty/Estancia............... 36 71 33 66 / 10 0 0 0 Clines Corners.................. 38 67 32 60 / 10 0 0 0 Mountainair..................... 39 70 38 65 / 10 0 0 0 Gran Quivira.................... 40 71 39 65 / 10 0 0 0 Carrizozo....................... 46 71 44 69 / 5 0 0 0 Ruidoso......................... 44 63 39 64 / 10 0 0 0 Capulin......................... 38 68 24 50 / 10 0 0 5 Raton........................... 36 70 26 56 / 10 0 0 5 Springer........................ 38 74 28 57 / 5 0 0 5 Las Vegas....................... 40 68 29 57 / 5 0 0 5 Clayton......................... 45 75 26 51 / 0 0 0 0 Roy............................. 42 73 29 54 / 5 0 0 0 Conchas......................... 47 79 34 61 / 0 0 0 0 Santa Rosa...................... 46 78 35 63 / 0 0 0 0 Tucumcari....................... 48 81 35 61 / 5 0 0 0 Clovis.......................... 48 79 36 63 / 0 0 0 0 Portales........................ 49 80 38 64 / 5 0 0 0 Fort Sumner..................... 47 80 38 66 / 0 0 0 0 Roswell......................... 49 83 46 72 / 0 0 0 0 Picacho......................... 49 75 43 71 / 0 0 0 0 Elk............................. 47 69 41 71 / 5 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for the following zones... NMZ103-104-106>108. Red Flag Warning until 7 PM MDT this evening for the following zones... NMZ104-108. &&
Hazardous weather outlook, Apr 1, 2:47 AM MDT, 12 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 247 AM MDT Wed Apr 1 2020 NMZ201>241-021100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 247 AM MDT Wed Apr 1 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A Red Flag Warning is in effect from noon to 7 pm for the Northeast and East Central Plains where low humidities combined with strong winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Fire Weather Watch for critical fire weather is in effect for Thursday afternoon for most of eastern New Mexico and the Middle Rio Grande Valley due to strong southwest to west winds combining with low humidities. Stronger southwest winds combining with dry conditions and low humidities looks to return Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. 24
Nearby
Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.